Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 283, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 25, 2000, 1:14 PM CDT for Bibb County, Alabama. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2000, 1:14 PM CDT (18:14 UTC)
- Expired
- Jun 25, 2000, 2:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
County Bibb County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.2 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 900 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1282 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 251815 SVRBHM ALC007-251900- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 114 PM CDT SUN JUN 25 2000 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A... * SEVERE THUNDERSTORM WARNING FOR... BIBB COUNTY IN ALABAMA... * UNTIL 200 PM CDT. * AT 114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTHEAST OF WEST BLOCTON...MOVING NORTH AT 10 MPH. ADDITIONAL SEVERE THUNDERSTORMS WERE DEVELOPING FROM WEST BLOCTON TO SIX MILE. * SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...WEST BLOCTON AND SIX MILE. STRONG DAMAGING WIND...LARGE HAIL...AND VERY HEAVY RAIN ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM PASSES. NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 9:46 AM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, Jun 25, 9:46 AM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 946 AM CDT SUN JUN 25 2000 SHORT WAVE MOVING ACROSS THE EXTREME NRN SECTIONS AT THE PRESENT TIME. ISOLD/WDLY SCT SHWRS/TSTMS ASSOCIATED WITH THIS FEATURE. AIR MASS HAS NOW REACHED 1.50 PRECIPITABLE WATER AND REMAINS VERY UNSTABLE. WILL CONT WITH WDLY SCT/SCT TYPE WORDING. WILL MAKE SOME ADJUSTMENTS TO SKY COVER AND ALSO SEPARATE NW ZONES TO SHOW A LTL LOWER POP. .BHM...NONE. NNNN
In the hours before
Special weather statement, Jun 25, 7:30 AM CDT, 5 hours 44 minutes before
ALZ001>038-040>050-251700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 730 AM CDT SUN JUN 25 2000 HAZARDOUS WEATHER OUTLOOK FOR NORTHERN AND CENTRAL ALABAMA. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY, AND WILL DIMINISH AFTER THE SUN SETS THIS EVENING. THEY SHOULD BE A LITTLE MORE NUMEROUS NORTH OF INTERSTATE 20. ANY THUNDERSTORM IS CAPABLE OF STRONG GUSTY WINDS, BUT NO WIDESPREAD OR ORGANIZED HAZARDOUS WEATHER IS EXPECTED TODAY, OR TONIGHT. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE NECESSARY. NNNN
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 12:41 PM CDT | Severe Thunderstorm Warning | BMX | Shelby | 34 min |
| Jun 25, 1:09 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 36 min |
| Jun 25, 1:31 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 44 min |
| Jun 25, 1:39 PM CDT | Severe Thunderstorm Warning | BMX | Shelby | 66 min |
| Jun 25, 1:39 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 51 min |
| Jun 25, 2:49 PM CDT | Severe Thunderstorm Warning | BMX | Shelby | 41 min |
| Jun 25, 2:51 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Talladega | 39 min |
| Jun 25, 2:56 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair | 34 min |
| Jun 25, 3:30 PM CDT | Severe Thunderstorm Warning | BMX | Hale | 30 min |
| Jun 25, 4:08 PM CDT | Severe Thunderstorm Warning | BMX | Pickens | 52 min |
| Jun 25, 5:07 PM CDT | Flash Flood Warning | BMX | Dallas | 113 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.